Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Lexapro problems  (Read 161 times)

0 Members and 1 Guest are viewing this topic.

Offline stephpuck

  • Newbie
  • *
  • Posts: 11
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Lexapro problems
« on: January 30, 2014, 06:23:25 PM »
I recently tried taking Lexapro almost two weeks ago. I took it on a Friday night and a Saturday night. Then Sunday night after I was extremely nauseas and I attributed it to a stomach bug that my daughter had. I didn't take the lexapro again until this past Sunday. Then I took it again Monday. Felt queasy on Tuesday then by Tuesday night I was throwing up the entire night. I still feel very weird and just not myself. I have not taken another dose since Tuesday. Has anyone had this experience on Lexapro? It was a dose of 10 mg. I've read that I should try to do 5 mg instead but now I'm just scared of feeling that sick again. Especially since I still feel really weird still. I feel like I'm kind of a dream like blur.
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 443
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Lexapro problems
« Reply #1 on: January 30, 2014, 08:42:13 PM »
Hi SP...

To begin with, Lexapro is a selective serotonin reuptake inhibitor (SSRI).  When starting a SSRI, serotonin levels are increased, immediately.  Unfortunately, some 90% of serotonin in the body, is in your digestive system.  Hence side effects like nausea and vomiting can occur in some individuals.

You were stated off on a therapeutic dose of Lexapro, 10 mg, which is not a good idea for someone with anxiety, plus the chances of side effects are heightened at that dose.  Starting off at 5 mg, or even 2.5 mg, can reduce the chances of side effects.  One can increase the dose every 10 to 14 days. 

Since you have had the reaction, I suggest you get in touch with your prescribing physician, and explain your reaction.  They may wish to try a different medication, or recommend starting the Lexapro at a much reduced dose.

By the way, I am on Celexa (Citalopram), Lexapro's sister drug.

The very best to you, SP!...  Chuck
Bookmark and Share

Offline stephpuck

  • Newbie
  • *
  • Posts: 11
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Lexapro problems
« Reply #2 on: January 31, 2014, 03:19:33 PM »
Thank you so much for your reply! I think I'm going to call the doctor and have a talk with her about all of this before taking anymore or anything else. I used to be on Zoloft and it didn't cause my any stomach issues.

I'm still feeling a little nauseous today. Do you think it could still be from the lexapro? How long would it stay in one's system? Of course now I am kind of freaking out and thinking something is seriously wrong with me :)
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 443
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Lexapro problems
« Reply #3 on: January 31, 2014, 03:59:48 PM »
Hi SP.  You are very welcomed...

Lexapro has a half-life of 27-33 hours.  Since your last dose was on Tuesday, and you have only taken five doses in the last two week, it should be out of your system by now.

I would call your doctor to see what they want to do...

The very best to you, SP!...  Chuck :sign0111:
Bookmark and Share

Offline LynnC

  • Jr. Member
  • **
  • Posts: 69
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Lexapro problems
« Reply #4 on: January 31, 2014, 09:17:16 PM »
Stephpuck I was very nauseous on lexapro for about 3 weeks, as well as with every dose increase (although not as severe). It does subside though. It's not fun and it completely destroys your appetite, but hang in there...your body with get used to it.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
3318 Views
Last post April 22, 2008, 05:36:57 PM
by ButterflyGal82
4 Replies
5716 Views
Last post June 23, 2009, 12:12:43 AM
by tritchie
15 Replies
6378 Views
Last post December 07, 2009, 01:18:37 PM
by johnathonm
3 Replies
1624 Views
Last post January 04, 2014, 12:19:07 PM
by Jojothechibi
7 Replies
5596 Views
Last post April 26, 2010, 03:15:09 AM
by RobertWiggins
59 Replies
6993 Views
Last post June 12, 2012, 12:17:55 AM
by insights

anything